MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The complainant indicates the use of noncompany ophthalmic viscosurgical devices (ovds) as a viscoelastic and an non-company injector which is not qualified for use with company model, this is not a qualified company product combination.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery with intraocular lens (iol) implant procedure, lens was inserted with the wrong axis during insertion and surgery was performed again after the surgery.After the first surgery, the patient reported difficulty in seeing, and when the doctor checked, it was found that the patient's astigmatism had increased.When checked, doctor found that the axis at the time of insertion was misaligned, and doctor corrected it to the correct axis.After that, the patient did not complain.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17332341
Report Number9612169-2023-00533
Device Sequence Number6477538
Product Code MJP
UDI-Device Identifier00380652411004
UDI-Public00380652411004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T6
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO INJECTOR; HEALON; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale